Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 400, NWS Memphis, TN

September 1, 2012Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Sep 1, 2012, 11:25 PM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2012, 11:25 PM CDT (04:25 UTC)
Expired
Sep 1, 2012, 11:48 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 32 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS54 KMEG 020425
SVRMEG
ARC093-TNC097-167-020500-
/O.NEW.KMEG.SV.W.0400.120902T0425Z-120902T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 PM CDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL MIDNIGHT CDT

* AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED NEAR DYESS...OR 6 MILES SOUTHEAST OF
  LEPANTO...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEISER...
  LUXORA...OSCEOLA...WILSON AND FORT PILLOW STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR THE CHUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3554 8979 3544 9029 3572 9029 3582 8979
TIME...MOT...LOC 0425Z 267DEG 40KT 3557 9020

$$
2 follow-up statements
116 
WWUS54 KMEG 020440
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 PM CDT SAT SEP 1 2012

ARC093-TNC097-167-020500-
/O.CON.KMEG.SV.W.0400.000000T0000Z-120902T0500Z/
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
1140 PM CDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL TIPTON...SOUTHWESTERN LAUDERDALE AND SOUTHERN MISSISSIPPI
COUNTIES...

AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR WILSON...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
OSCEOLA...WILSON...GILT EDGE...O'DONNELL BEND...ROSA...DENWOOD...
DIMPLE...FRENCHMANS BAYOU...SHAWNEE...WARDELL...BARDSTOWN...CREAMERY
PACKAGE AND NORDEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR THE CHUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3564 9014 3582 8979 3554 8979 3544 9029
TIME...MOT...LOC 0441Z 267DEG 40KT 3558 8998

$$
753 
WWUS54 KMEG 020448
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 PM CDT SAT SEP 1 2012

ARC093-TNC097-167-020458-
/O.CAN.KMEG.SV.W.0400.000000T0000Z-120902T0500Z/
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
1148 PM CDT SAT SEP 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TIPTON...SOUTHWESTERN
LAUDERDALE AND SOUTHERN MISSISSIPPI COUNTIES IS CANCELLED...

AT 1148 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3564 9014 3582 8979 3554 8979 3544 9029
TIME...MOT...LOC 0448Z 267DEG 40KT 3558 8988

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 11:20 PM CDT, 5 minutes earlier.

Area forecast discussion, Sep 1, 11:20 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1120 PM CDT SAT SEP 1 2012

.DISCUSSION...

SEVERE WEATHER EVENT WINDING DOWN ACROSS THE FORECAST AREA BUT NOT
COMPLETELY DISAPPEARING. ENERGY FROM ISAAC WILL CONTINUE THE
THREAT OF THUNDERSTORMS THROUGH THE NIGHT WITH AN ISOLATED SEVERE
STORM POSSIBLE.

THE REMNANT LOW FROM ISAAC NEAR THE MO/IL BORDER WILL TRACK INTO
THE OH VALLEY SUNDAY. AN ASSOCIATED UPPER TROUGH WILL DRAG THROUGH
THE AREA SUNDAY CONTINUING THE HIGH CHANCES OF SHOWERS AND
THUNDERSTORMS. EXPECT STRONG STORMS ON SUNDAY.

SWC

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SAT SEP 1 2012/

DISCUSSION...19Z SURFACE ANALYSIS CENTERS THE REMNANTS OF ISAAC
JUST NORTH OF COLUMBIA MISSOURI. THERE HAS BEEN A BREAK IN THE
SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE MID SOUTH FROM LATE
THIS MORNING THROUGH MID AFTERNOON AS A DRY SLOT /INDICATED BY
WATER VAPOR SATELLITE TRENDS/ HAS BUILT IN TO ARKANSAS AND MUCH OF
THE MID SOUTH. THUNDERSTORMS ARE ONLY BEGINNING TO DEVELOP ONCE
AGAIN UP ACROSS EXTREME NORTHWEST ARKANSAS IN ASSOCIATION WITH AN
APPROACHING SHORTWAVE ASSOCIATED WITH THE REMNANTS OF ISAAC.
TEMPERATURES AS OF 3 PM CDT ARE IN THE MIDDLE 80S TO LOWER 90S
ACROSS THE FORECAST AREA. STRONG TO SEVERE THUNDERSTORM POTENTIAL
TONIGHT AND CONVECTIVE CHANCES INTO NEXT WEEK ARE THE MAIN
FORECAST CHALLENGES FOR THIS AFTERNOON/S FORECAST ISSUANCE.

SHORT TERM...(TONIGHT THROUGH TUESDAY)...LATEST SHORT TERM
MODELS...ESPECIALLY THE HRRR AND THE 12Z WRF SUGGEST THE
RELATIVELY RAIN FREE CONDITIONS CURRENTLY OCCURRING ACROSS THE MID
SOUTH WILL COME TO AN END THIS EVENING AS ANOTHER SHORTWAVE
ROTATING AROUND THE REMNANTS OF ISAAC MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TONIGHT. DAYTIME INSTABILITY /SURFACE BASED
CAPE VALUES AVERAGING BETWEEN 2000-3500 J/KG...LI/S BETWEEN -5 TO
-6/ AND STEEP LOW LEVEL LAPSE RATES HAVE RESULTED IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
ARKANSAS...FROM NEAR WALNUT RIDGE BACK THROUGH CENTRAL AND WEST
CENTRAL ARKANSAS. AT THIS TIME BELIEVE THIS ACTIVITY WILL
GRADUALLY INCREASE IN COVERAGE AS IT MOVES ACROSS THE MID SOUTH
TONIGHT...ESPECIALLY ALONG AND NORTH OF I-40. THUS...INCREASED
POPS ACROSS THE ABOVE MENTIONED AREAS. A FEW STRONG TO PERHAPS
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS THIS
SHORTWAVE MOVES THROUGH THE MID SOUTH. DAMAGING WINDS WILL BE THE
MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. A
TROPICAL AIR MASS COMBINED WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES SUGGESTS THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM
HEAVY RAINFALL WITHIN THUNDERSTORMS.

SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL GRADUALLY
MOVE EAST SOUTHEAST TO THE OHIO AND TENNESSEE VALLEYS FOR SUNDAY
THROUGH TUESDAY. AS A RESULT...A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST BUT GRADUALLY DECREASE THROUGH THE
REMAINDER OF THE PERIOD. A STRONG THUNDERSTORM OR TWO CONTAINING
HEAVY RAINFALL AND GUSTY WINDS WILL ALSO BE POSSIBLE ON SUNDAY
AFTERNOON.

LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
RANGE MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PERSIST ACROSS THE AREA THROUGHOUT THE PERIOD AS ANOTHER COLD
FRONT DROPS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AND
THEN STALLS OUT ACROSS THE AREA INTO NEXT WEEKEND. KEPT
PRECIPITATION CHANCES ON THE LOW END FOR THE TIME BEING AS THERE
ARE SOME TIMING/COVERAGE DIFFERENCES BETWEEN THE LONG TERM MODEL
SOLUTIONS.

CJC

&&

.AVIATION...
18Z TAFS
STARTING TO SEE ANOTHER ROUND OF SHOWERS/STORMS BEGIN TO
DEVELOP ACROSS THE MIDSOUTH AS TEMPERATURES CLIMB INTO THE UPPER
80S. SHOWERS WILL BE HIT AND MISS THROUGH MOST OF THE
AFTERNOON...MUCH LIKE YESTERDAY. AROUND 00-04Z A BAND OF POSSIBLY
STRONGER SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR JBR
TO LITTLE ROCK AND MOVE TO THE EAST. TRIED TO TIME THIS UN-
DEVELOPED LINE BY ADDING VCTS TO JBR...THEN MEM AND MKL. HOWEVER
TIMING OF THIS FEATURE WILL BECOME MUCH MORE CERTAIN AFTER...OR
EVEN IF IT DEVELOPS. WILL AMEND WHEN THERE IS SOMETHING MORE
CONCRETE TO TRACK. STRONG WIND AND BRIEF IFR VISIBILITY DUE TO
HEAVY RAIN CAN BE EXPECTED. OTHERWISE...EXPECT PRECIPITATION
INTENSITY AND COVERAGE TO DIMINISH BY 06Z...WITH MVFR TO IFR LOW
CLOUDS DURING TH EARLY MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  93  76  94 /  60  40  40  20
MKL  72  89  72  89 /  70  60  50  30
JBR  75  90  72  93 /  70  50  30  20
TUP  74  90  73  92 /  50  40  50  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 1, 7:51 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT SAT SEP 1 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
751 PM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING
ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND
MOST OF NORTH MISSISSIPPI NORTH AND WEST OF TUPELO. DAMAGING WINDS
WILL BE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE
LIMITS. A TORNADO IS POSSIBLE NEAR THE KENTUCKY BORDER. LOCALIZED
FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF EAST AND NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND FAR
NORTHWEST MISSISSIPPI THIS EVENING.

SWC

In the hours before

Special weather statement, Sep 1, 10:13 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT SAT SEP 1 2012

TNZ053>055-091-092-020345-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
1013 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 3 MILES NORTH OF JACKS CREEK TO SELMER AT 1013 PM CDT...MOVING
EAST AT 40 MPH.

PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR SAVANNAH AND SELMER...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES PINE LAKE.

&&

LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
      3514 8798 3507 8874 3533 8854 3554 8861
      3560 8802 3553 8797 3549 8798 3546 8803
      3544 8804 3541 8796
TIME...MOT...LOC 0313Z 261DEG 35KT 3551 8852 3534 8843
          3516 8855
Special weather statement, Sep 1, 10:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CDT SAT SEP 1 2012

TNZ089-090-020400-
FAYETTE TN-HARDEMAN TN-
1015 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 9
MILES NORTHWEST OF LAGRANGE AT 1016 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING LOCATIONS NEAR
BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3500 8890 3500 8948 3522 8945 3530 8890
TIME...MOT...LOC 0316Z 258DEG 34KT 3512 8930
Special weather statement, Sep 1, 10:17 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT SAT SEP 1 2012

MSZ002>004-013-014-020400-
BENTON MS-UNION MS-TIPPAH MS-MARSHALL MS-LAFAYETTE MS-
1017 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER HOLLY SPRINGS AT 1018 PM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL...TIPPAH AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS...NEW ALBANY AND
WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3438 8906 3439 8960 3499 8946 3499 8886
TIME...MOT...LOC 0318Z 263DEG 45KT 3476 8939
Special weather statement, Sep 1, 10:39 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT SAT SEP 1 2012

ARZ026-027-020430-
CRAIGHEAD AR-POINSETT AR-
1039 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF WALDENBURG AT 1039 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...CARAWAY...HARRISBURG...LEPANTO...MARKED TREE...TRUMANN AND
TYRONZA...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3567 9094 3579 9029 3544 9029 3544 9061
      3545 9061 3544 9095
TIME...MOT...LOC 0339Z 260DEG 37KT 3556 9082
Special weather statement, Sep 1, 10:41 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT SAT SEP 1 2012

TNZ053>055-091-092-020430-
CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
1041 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER MORRIS CHAPEL AT 1041 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR SAVANNAH...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE
LAKE.

&&

LAT...LON 3538 8799 3538 8801 3536 8800 3531 8801
      3529 8797 3514 8798 3512 8851 3546 8849
      3555 8798 3550 8797 3546 8803 3544 8804
      3541 8796
TIME...MOT...LOC 0341Z 259DEG 30KT 3530 8830
Special weather statement, Sep 1, 11:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 PM CDT SAT SEP 1 2012

MSZ004-005-009-014-020445-
UNION MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
1107 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 10
MILES SOUTHWEST OF THEO AT 1107 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BOONEVILLE AND CORINTH...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3451 8850 3451 8894 3500 8890 3500 8837
      3497 8837
TIME...MOT...LOC 0407Z 262DEG 40KT 3482 8875

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:01 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton44 min
Sep 1, 7:10 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton20 min
Sep 1, 7:29 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton31 min
Sep 1, 7:33 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale27 min
Sep 1, 7:52 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton23 min
Sep 1, 7:56 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Madison34 min
Sep 1, 8:07 PM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison23 min
Sep 1, 8:15 PM CDTSpecial Weather StatementMEGWeakley30 min
Sep 1, 8:22 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley53 min
Sep 1, 8:31 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more44 min
Sep 1, 8:34 PM CDTAreal Flood AdvisoryMEGShelby86 min
Sep 1, 8:45 PM CDTSpecial Weather StatementMEGFayette30 min
Sep 1, 8:52 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby38 min
Sep 1, 9:04 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Henry, Madison and 1 more41 min
Sep 1, 9:23 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison52 min
Sep 1, 9:45 PM CDTSpecial Weather StatementMEGFayette, Shelby30 min
Sep 1, 9:48 PM CDTSpecial Weather StatementMEGDecatur, Henderson27 min
Sep 1, 10:01 PM CDTTornado WarningMEGFayette, Hardeman22 min
Sep 1, 10:13 PM CDTSpecial Weather StatementMEGHardin, McNairy32 min
Sep 1, 10:15 PM CDTSpecial Weather StatementMEGFayette, Hardeman45 min
Sep 1, 10:41 PM CDTSpecial Weather StatementMEGHardin49 min
Sep 1, 11:45 PM CDTSpecial Weather StatementMEGLauderdale, Tipton30 min
Sep 2, 12:13 AM CDTSpecial Weather StatementMEGCrockett, Haywood32 min
Sep 2, 12:21 AM CDTSpecial Weather StatementMEGLauderdale, Tipton39 min
Sep 2, 12:30 AM CDTSpecial Weather StatementMEGCrockett, Madison30 min
Sep 2, 12:45 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Lauderdale, Tipton30 min
Sep 2, 1:20 AM CDTFlash Flood WarningMEGLauderdale, Tipton3 hr
Sep 2, 2:07 AM CDTFlash Flood WarningMEGCrockett, Haywood, Lauderdale, Tipton3 hr
Sep 2, 2:15 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Madison45 min
Sep 2, 3:29 AM CDTFlash Flood WarningMEGCarroll, Crockett, Gibson, Madison2 hr
Sep 1, 7:52 PM CDTSpecial Weather StatementMEGSt. Francis53 min
Sep 1, 8:04 PM CDTSpecial Weather StatementMEGLee, Phillips56 min
Sep 1, 8:21 PM CDTSevere Thunderstorm WarningMEGLee, Phillips54 min
Sep 1, 10:39 PM CDTSpecial Weather StatementMEGPoinsett51 min
Sep 1, 10:55 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett35 min
Sep 1, 11:58 PM CDTSpecial Weather StatementMEGMississippi32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.